Louisiana, 2005Lightning Strike in Louisiana, February 23, 2005
February 23, 2005 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 10:35 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 23, 10:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CST WED FEB 23 2005
.DISCUSSION...
MCV PROGRESSING EASTWARD ACROSS THE REGION THIS MORNING. BACK EDGE
HAS CLEARED SE OK...AND INTO THE EXTREME NE TIER OF TX COUNTIES...
EXCEPT STILL REMAINING OVER EAST TX LAKES. BOW ECHOES SLIDING EAST
OVER SOUTHERN PORTIONS OF THIS COMPLEX. SOME HEATING COULD INTENSIFY
THESE STORMS TO NEAR SEVERE LIMITS BY MIDDAY...BUT FRONTAL PROXIMITY
ACROSS SOUTHERN TIER OF CWA COULD MAKE THIS DIFFICULT. HOWEVER....
DEEP SW FLOW EXISTING ON WINNFIELD PROFILER TO THE EAST...COMPARED TO
SLIGHT NORTH COMPONENT ON WESTERLY FLOW AT PALESTINE TO THE WEST.
THUS...FRONT MAY HANG UP OVER A SMALL PORTION OF NORTHCENTRAL LA.
THIS AREA NEEDS TO BE WATCHED FOR EARLY AFTERNOON THUNDERSTORMS.
OTHERWISE...WILL WORD FORECAST TO REFLECT A DIMINISHING OF RAIN FROM
THE WEST DURING THE AFTERNOON...BUT WILL PROBABLY NOT LOSE THE
CLOUDS. ANOTHER INCREASING SHORT WAVE STILL ON TAP FOR TONIGHT. LEAVE
IN THUNDER FOR AREAS WHERE RAIN STILL FALLING...INCLUDING SW AR...
WITH LIGHTNING STRIKES OCCURRING WELL BACK INTO COLDER AIR. WILL ALSO
NEED TO LOWER SOME AFTERNOON TEMPS SLIGHTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 45 51 40 / 70 40 40 20
MLU 56 43 51 39 / 90 60 40 20
DEQ 50 40 48 34 / 20 30 30 10
TXK 51 40 48 36 / 40 30 30 10
ELD 52 40 47 34 / 100 30 30 10
TYR 59 46 53 40 / 20 50 40 20
GGG 58 46 52 40 / 20 50 40 20
LFK 66 50 54 42 / 50 60 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
VII
Hazardous weather outlook, Feb 23, 6:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST WED FEB 23 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST WED FEB 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE REGION TODAY. SOME OF THESE THUNDERSTORMS COULD REACH
SEVERE LIMITS THROUGH THE EARLY EVENING...MAINLY ACROSS EAST TEXAS
SOUTH OF INTERSTATE 20...WHERE BETTER INSTABILITY IS LOCATED.
ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING
TODAY...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE
SAME AREA...FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY
HEAVY RAINFALL BETWEEN ONE AND THREE INCHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...COULD BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Feb 23, 7:11 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL WILTON 33.74N 94.15W
02/23/2005 0.75 INCH LITTLE RIVER AR PUBLIC
CAR IN DITCH DUE TO HAIL COVERING THE ROADWAY.
&&
22Local storm report, Feb 23, 7:43 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL FOREMAN 33.72N 94.40W
02/23/2005 0.88 INCH LITTLE RIVER AR PUBLIC
HAIL BROKE OUT A WINDSHIELD.
&&
22Lightning, Webster
- When
- February 23, 11:15 AM CST
- Where
- Webster County, 1 mi S of Springhill
- Property damage
- $10,000
- Reported by
- STORM CHASER
- Coordinates
- 32.714, -93.335 (the zone’s center; the record gives no point)
Lightning stuck a home in the town of Cullen just south of Springhill. The lightning strike caused a house fire. One man was trapped inside but was removed without injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Georgia, February 23, 20051 injured · $55,000 · 2 events
- Hail in Texas, February 23, 2005$63,000 · 2.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Louisiana, February 23, 2005$35,000 · 60 kt wind · 2 events
- Flash Flood in California, February 23, 2005$15,000 · 1 event
- Hail in Texas, February 23 to 24, 2005$4,000 · 2.75 in hail · 6 events
- Heavy Snow in Colorado, February 23, 20054 events
- Hail in Texas, February 23, 20053 in hail · 4 events
- Hail in Oklahoma, February 23, 20051 in hail · 3 events
- Winter Storm in New Mexico, February 23, 20053 events
- Winter Weather in Illinois, February 23 to 24, 20053 events
- Hail in Mississippi, February 23, 2005$450 · 1.25 in hail · 2 events
- Hail in Arizona, February 23, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482003.